hello, I have been on topomax 100 mg now for one month. it works on my vertiginous migranes, but i cant stand all the terrible side affects,.so we dropped it down to .50 and tried that for one week, im still all doped up for 12 to 14 hrs. we went down to .25,I feal great for two days, staring geting dizzy,then my headaches come back, I have not tried any other migraine prevention before this one.I told my Neurologist this and see him on tuesday. any recommedations on other meds? side affects on .50 are its like im an vicodin, no appetite, no balance, cant remember, thank- you for any comments...
You have a lot of options, but as you have experienced, most meds have some sort of side effect. You just have to find the one medication that helps the most and has the fewest side effects for you or at least side effects that you can tolerate. Some suggestions I would offer are: Imitrex (generic: sumatriptan), which is an antimigraine agent, but it can cause dizziness, sedation, and cold sensations; and Maxalt (generic:rizatriptan), which is also an antimigraine agent but it causes some of the same side effects as Imitrex. What you have to realize is that most of the medications available won't PREVENT migraines; they (including the ones above) are mainly ABORTIVE medications, meaning that they will stop a migraine once it starts or at least reduce the severity of your migraine. Hope this helps.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 29 Dec 2013 • 1 answer
Posted 6 Mar 2015 • 1 answer
Posted 16 Mar 2015 • 2 answers
Posted 12 Dec 2015 • 2 answers
Posted 27 Sep 2016 • 1 answer